Jump to ContentJump to Main Navigation
Show Summary Details
More options …

Georgian Mathematical Journal

Editor-in-Chief: Kiguradze, Ivan / Buchukuri, T.

Editorial Board: Kvinikadze, M. / Bantsuri, R. / Baues, Hans-Joachim / Besov, O.V. / Bojarski, B. / Duduchava, R. / Engelbert, Hans-Jürgen / Gamkrelidze, R. / Gubeladze, J. / Hirzebruch, F. / Inassaridze, Hvedri / Jibladze, M. / Kadeishvili, T. / Kegel, Otto H. / Kharazishvili, Alexander / Kharibegashvili, S. / Khmaladze, E. / Kiguradze, Tariel / Kokilashvili, V. / Krushkal, S. I. / Kurzweil, J. / Kwapien, S. / Lerche, Hans Rudolf / Mawhin, Jean / Ricci, P.E. / Tarieladze, V. / Triebel, Hans / Vakhania, N. / Zanolin, Fabio


IMPACT FACTOR 2018: 0.551

CiteScore 2018: 0.52

SCImago Journal Rank (SJR) 2018: 0.320
Source Normalized Impact per Paper (SNIP) 2018: 0.711

Mathematical Citation Quotient (MCQ) 2018: 0.27

Online
ISSN
1572-9176
See all formats and pricing
More options …
Volume 23, Issue 3

Issues

On the difference between a Vitali–Bernstein selector and a partial Vitali–Bernstein selector

Alexander Kharazishvili
  • Corresponding author
  • A. Razmadze Mathematical Institute of I. Javakhishvili Tbilisi State University, 6 Tamarashvili Str., Tbilisi 0177, Georgia
  • Email
  • Other articles by this author:
  • De Gruyter OnlineGoogle Scholar
Published Online: 2016-08-30 | DOI: https://doi.org/10.1515/gmj-2016-0036

Abstract

It is shown that the difference between a Vitali–Bernstein selector and a partial Vitali–Bernstein selector can be of Lebesgue measure zero and of first Baire category. This result gives an answer to a question posed by G. Lazou.

Keywords: Vitali set; Bernstein set; Hamel basis; selector; partial selector

MSC 2010: 28A05; 28D05; 03E25

References

  • [1]

    Bernstein F., Zur Theorie der trigonometrischen Reihe, Leipz. Ber. 60 (1908), 325–338. Google Scholar

  • [2]

    Cichon J., Kharazishvili A. and Weglorz B., Subsets of the Real Line, Wydawnictwo Uniwersytetu Lodzkiego, Lodz, 1995. Google Scholar

  • [3]

    Hamel G., Eine Basis aller Zahlen und die unstetigen Lösungen der Funktionalgleichung: f(x+y)=f(x)+f(y), Math. Ann. 60 (1905), 459–462. Google Scholar

  • [4]

    Kechris A. S., Classical Descriptive Set Theory, Grad. Texts in Math. 156, Springer, New York, 1995. Google Scholar

  • [5]

    Kharazishvili A. B., Nonmeasurable Sets and Functions, North-Holland Math. Stud. 195, Elsevier Science, Amsterdam, 2004. Google Scholar

  • [6]

    Kharazishvili A. B., Topics in Measure Theory and Real Analysis, Atlantis Stud. Math. 2, Atlantis Press, Paris, 2009. Google Scholar

  • [7]

    Kharazishvili A. B., Measurability properties of Vitali sets, Amer. Math. Monthly 118 (2011), no. 8, 693–703. Google Scholar

  • [8]

    Kuczma M., An Introduction to the Theory of Functional Equations and Inequalities. Cauchy’s Equation and Jensen’s Inequality, Pr. Nauk. Uniw. Śla̧skiego Katowicach 489, Uniwersytet Śla̧ski, Warsaw, 1985. Google Scholar

  • [9]

    Kuratowski K., Topology, Vol. I, Academic Press, New York, 1966. Google Scholar

  • [10]

    Miller A. W., Special subsets of the real line, Handbook of Set-Theoretic Topology, North-Holland, Amsterdam (1984), 201–233. Google Scholar

  • [11]

    Morgan, II J. C., Point Set Theory, Pure Appl. Math, 131, Marcel Dekker, New York, 1990. Google Scholar

  • [12]

    Oxtoby J. C., Measure and Category. A Survey of the Analogies Between Topological and Measure Spaces, Grad. Texts in Math. 2, Springer, New York, 1971. Google Scholar

  • [13]

    Raisonnier J., A mathematical proof of S. Shelah’s theorem on the measure problem and related results, Israel J. Math. 48 (1984), no. 1, 48–56. Google Scholar

  • [14]

    Shelah S., Can you take Solovay’s inaccessible away?, Israel J. Math. 48 (1984), no. 1, 1–47. Google Scholar

  • [15]

    Sierpiński W., Sur la question de la mesurabilité de la base de M. Hamel, Fund. Math. 1 (1920), 105–111. Google Scholar

  • [16]

    Solovay R. M., A model of set-theory in which every set of reals is Lebesgue measurable, Ann. of Math. (2) 92 (1970), 1–56. Google Scholar

  • [17]

    Vitali G., Sul Problema Della Misura dei Gruppi di Punti di una Retta. Nota, Gamberini e Parmeggiani, Bologna, 1905. Google Scholar

About the article

Received: 2015-01-08

Accepted: 2015-06-03

Published Online: 2016-08-30

Published in Print: 2016-09-01


Citation Information: Georgian Mathematical Journal, Volume 23, Issue 3, Pages 387–391, ISSN (Online) 1572-9176, ISSN (Print) 1072-947X, DOI: https://doi.org/10.1515/gmj-2016-0036.

Export Citation

© 2016 by De Gruyter.Get Permission

Comments (0)

Please log in or register to comment.
Log in